MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a shunt in the moderately tortuous and severely calcified limb.A 6.0mmx100mmx80cm sterling balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed from the patient and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling otw balloon catheter.The balloon was loosely folded, with fluid in the balloon and shaft.Analysis of the tip, balloon, markerbands, and inner/outer shaft included microscopic and visual inspection.Inspection revealed a pinhole in the balloon material located 66mm proximal of the distal markerband.Inspection of the rest of the device found no other damage or defect.The reported ruptured balloon was confirmed.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9772247
Report Number2134265-2020-02319
Device Sequence Number2704315
Product Code DQY
UDI-Device Identifier08714729123699
UDI-Public08714729123699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0024417654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1